Alabama, 2005

Hail in Alabama, December 28, 2005

December 28, 2005 · NWS TAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 28, 10:30 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Dec 28, 10:30 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1030 AM EST WED DEC 28 2005

.SHORT TERM...SHARP AND RAPIDLY MOVING UPPER LEVEL SHORT WAVE
CONTINUES EASTWARD ACROSS THE SOUTHEAST THIS MORNING. ACTIVITY SO
FAR HAS BEEN EXTREMELY LIMITED...WITH A COUPLE OF RELATIVELY NARROW
BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS. JET MAX NOW REACHING
THE BOTTOM OF THE TROUGH...AND WE HAVE SEEN SOME INCREASE IN
CONVECTION OVER THE COASTAL WATERS SOUTH OF THE FLORIDA PANHANDLE
THE PAST COUPLE OF HOURS. STILL LOOKS LIKE THE BEST COMBINATION OF
INSTABILITY AND DYNAMICS WILL COME TOGETHER FROM SOUTHWEST GEORGIA
AND THE FLORIDA BIG BEND AND COASTAL WATERS EASTWARD STARTING AROUND
18Z. HOWEVER...MOISTURE CONTINUES TO BE LIMITED OVER INLAND AREAS...
AND ANTICIPATE THAT ONE OF OUR BIGGEST CONCERNS WILL BE CELLS
DEVELOPING OVER THE COASTAL WATERS AND MOVING INLAND.

&&

.MARINE...WINDS AND SEAS ARE STARTING TO COME UP OVER OUR WESTERN
ZONES...ALTHOUGH A BIT MORE SLOWLY THAN PREVIOUSLY EXPECTED.
FORECASTS CONTINUE TO SHOW SCA CRITERIA WESTERN ZONES BY AFTERNOON
AND EASTERN ZONES BY AROUND MID AFTERNOON...SO WILL LEAVE CURRENT
FORECASTS AS THEY ARE...INCLUDING THE ADVISORIES. EXPECT WINDS AND
SEAS TO REMAIN HIGH INTO THURSDAY MORNING FOLLOWING THE PASSAGE OF
THE FRONT.

&&

.FIRE WEATHER...NO CONCERNS AND NO CHANGES TO CURRENT FORECASTS.

&&

.AVIATION...FOG HAS EVAPORATED EXCEPT FOR PATCHES OVER EASTERN
PORTIONS OF SOUTH CENTRAL GEORGIA...WHICH SHOULD DISSIPATE SHORTLY.
EXPECT VFR CONDITIONS TO GIVE WAY TO MARGINAL CEILINGS AND
VISIBILITIES AS THE BAND OF SHOWERS AND THUNDERSTORMS AHEAD OF THE
COLD FRONT MOVES EASTWARD ACROSS THE AREA THIS AFTERNOON. LOCAL IFR
CONDITIONS ARE POSSIBLE IN A FEW STRONGER STORMS...AND ISOLATED
STORMS COULD REACH SEVERE INTENSITY THIS AFTERNOON. THE COLD FRONT
WILL MOVE RAPIDLY EASTWARD AND SHOULD BE EAST OF THE AREA BY EARLY
TONIGHT...AND THE COOLER DRIER AIR BEHIND IT SHOULD PRODUCE VFR
CONDITIONS AT ALL TERMINALS TONIGHT AND THURSDAY.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...SMALL CRAFT ADVISORY DESTIN TO APALACHICOLA OUT TO 60 NM
     OFFSHORE.
     SMALL CRAFT ADVISORY BEGINNING THIS AFTERNOON APALACHICOLA TO
     THE MOUTH OF THE SUWANNEE RIVER OUT TO 60 NM OFFSHORE.

&&

PUBLIC/MARINE...MCNATT
AVIATION/FIRE WEATHER...DUVAL
Hazardous weather outlook, Dec 28, 5:35 AM EST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 AM EST WED DEC 28 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-291100-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
535 AM EST WED DEC 28 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
AN APPROACHING UPPER DISTURBANCE AND ASSOCIATED COLD FRONT WILL
BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE OUTLOOK AREA. THERE
IS A CHANCE THAT SOME THUNDERSTORMS COULD BECOME SEVERE THIS
AFTERNOON. THE MAIN THREAT WOULD BE DAMAGING WINDS...ALTHOUGH
ISOLATED TORNADOES COULD ALSO OCCUR. THE THREAT FOR SEVERE WEATHER
SHOULD DIMINISH AFTER SUNSET AS THE DISTURBANCE MOVES EAST OF THE
AREA AND THE ATMOSPHERE STABILIZES WITH THE LOSS OF DAYTIME HEATING.
STRONG WINDS AHEAD OF THE FRONT WILL RESULT IN DANGEROUS RIP
CURRENTS AT THE BEACHES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SINCE SOME STORMS MAY APPROACH SEVERE LIMITS...SPOTTER ACTIVATION
MAY BE REQUIRED FOR THIS AFTERNOON. PLEASE CONTACT THE NATIONAL
WEATHER SERVICE IF A WATCH IS ISSUED FOR THE AREA.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

48-TURNAGE

In the hours before

Special weather statement, Dec 28, 1:25 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
125 PM EST WED DEC 28 2005

GAZ121-122-281915-
CLAY-RANDOLPH-
125 PM EST WED DEC 28 2005

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CLAY AND RANDOLPH
COUNTIES...

AT 122 PM EST (1222 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF FORT GAINES...MOVING
NORTHEAST AT 35 MPH.

PEOPLE IN EASTERN CLAY AND SOUTHWESTERN RANDOLPH COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

23-MCNATT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Henry

When
December 28, 1:40 PM EST
Where
Henry County, 1 mi E of Headland
Measured
1.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
31.350, -85.333

The Headland Fire Department reported golf ball size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488896.